Is it safe to take antibiotic pills such as amoxicillin?
Hello, I don't know if everyone rememebers me. I'm the one who had hepatitis c but did nothing to get it. So I believe it came from a skin test or from taking amoxillicin in the past. But good news, I took a test and I don't have hepatitis c anymore. My liver tests and everything is fine.
But to my question, is it okay for me to take antibiotic pills such as amoxicillin or tetracycline? I've heard tetracycline actually causes hepatitis c. Look at this website http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=12608060&dopt=Abstract
I have to take amoxicillin or tetracyline 2 times a day for my acne for 2 months or longer. So is it safe to take maybe amoxicillin for over 2 months knowing my history with hepatitis c? Thanks and God Bless
"I'm the one who had hepatitis c but did nothing to get it"
Well technically that's not possible at all but we know what you mean I think?
You have to take the other meds that are needed to sustain your life. If a doctor is aware that you have hepC and prescribes a medication chances are it's ok to take. But it's better to be safe about it. For example - some doctors don't realize that they should not prescribe prednisone while people are on treatment but they do.
Hey how's it going. Well I meant I didn't engage in any activity to contract hepatitis c except test an allergy skin test, and take long use of amoxicillin. So its safe to take? I see another website here that says amoxillicin can increase alt/ast. http://www.rxlist.com/cgi/generic/amox_ad.htm
Here is another site with information on amoxicillin http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=8651842&dopt=Abstract
I don't know what to do. Thanks and God Bless
HCV is blood to blood transmission. You can not get it from pharmacuticals.
The only concern one might have on prescriptions, over the counters, herbs, etc. is their interactions and effects upon your body.
With HCV you may want to avoid those that impact your liver if possible or at least let prescriber know of your condition so they can take it into consideration when selecting medications to dispense.
Since your liver filters a large amount of what goes into your body, it is sometimes impossible to avoid a medication which it will have to deal with, but often times if taken at safe dosages or for limited time frames they can still be effective and minimize any impact they may have upon you.
Well I didn't ask the doctor, but my body cleared hep c, thanks to God. But, if I get tested, doesn't the hep c trait still lie in my body but the actual virus is gone, or is everything gone for good? I need to go back to my hep c doctor and ask that. But anyways I just don't want anything that can bring hepatitis c back and effect my liver ALT/AST. Thanks and God Bless
Yes I'm very very confused on what this person was asking. For one hepatitis does not come from medication. It's a virus blood to blood contact. Two it's nearly impossible not to know where it came from and just clear up on it's own without treatment. Are you sure you definitely had it and do you have copies of your blood work to back you up? Or possibly you have antibodies to it but undetected viral load? As far as taking that antibiotic I don't think you have to be concerned about getting hepatitis from it. You either got to do some serious research about hepatitis or I'm just really confused myself today.
If you read some of my links I listed, you will see proof of liver damage of the pills I just names. Anyways patients that took ketek, some developed drug-induced hepatitis check here http://injury-law.freeadvice.com/drug-toxic_chemicals/ketek-side-effects.htm , I like to ask around before I take medicine.
But anyways, I'm sure my post is on this forum somewhere. But I believe the doctor told me he can't detect a genotype in my body and that maybe other doctors did a quantitative test on me instead of a qualitative one which was why they believed I had hep c. He also believe my body would clear it. But my ALT/AST was high, but thanks be to God everything is low now and I don't have it. I only give glory to God. THanks for all your help. Maybe I'll get the paper later on and maybe post it. God Bless
Hello there, I'm taking amoxicillin for my acne. Therefore, I need to be on it for a long period of time (2 months and longer.) I talked to my doctor and he said he saw no problem with long use of amoxillin, but the internet says different. Also I took ketek which many are try to re-call and I felt like I was going to die (my doctor said its a common side effect like all medicines). If only I went online and checked about the many complaints of the pill. I even filed a lawsuit complaint of with many other ketek customers and it was accepted. The reason I'm worried is because even in the past my ALT/AST would rise for unknown reasons, I think it would because of amoxicillin which I took in the past for acne but stopped. Just wondering if anyone else took the medicines and is it safe to take it for long periods. Thanks and God Bless
Have you tried calling a pharmacist and asking about long term use of amoxicillin? I have never heard of anyone taking it for more than a couple of weeks.
Since you have no risk factors for hep c, I think your first test must have been a false positive or perhaps your body cleared the virus on it's on. I don't think you can get hep c from a skin test. Maybe you contracted it from your mother during birth?
Right now, I'm on Levaquin 750 mg for just 5 days, for a middle ear / sinus infection and it's making nauseous as all get out and I can't wait for it to be over with. Fri., will be my last day on it, Thank God!
yeah i had that **** with cephlaxin. hey guys...stay off the antibiotics unless u ABSOLUTELY cannot do without them...they are really bad for the liver...i think its almost just like drinking alcohol. they can raise ur ALT n AST.
Is it common in America to take antibiotics for acne? Have you tried zinc-selenium complex? That gives really good results in a few days. But the most important is probably a healthy diet with a lot of fruit and lie low on high-fat junk food. I noticed with my skin that the moment I eat take-out, I get break-out. LOL.
Protect your liver for all you're worth. Be scared of medication! Especially paracetamol and friends.
I think he is referring to hepatoxology.
I took Clindymicin(spelling may be off) and it causes that.
I had a severe reaction on it and I WILL NEVER TAKE antibotics ever again. My stomach turned beet purple. My chest turned bright red and my skin had rashes for 6 months. (mainly my face)
Even water hurt it.It broke out in all these lil bumps. Everything hurt it. I couldn't use my regular soap or anything.
Forget about your acne, and don't take Western medicine to treat. See an acupuncturist.It worked for me!
This article is actually about using tetracycline to CONTROL/treat HCV, and does not say that it can cause it. Antibiotics cannot cause infections, only exposure to the infection can. This article is unusual in that it suggests that they can possibly be used to treat a viral infection...normally it is thought that they only treat bacterial infection.
As far as antibiotic use for acne goes.... antibiotics do tend to make bacteria produce factors that cause resistance. Topical medication or, as a last resort, Accutane would be a better choice depending on the severity of the acne.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.